Alert archive / Minnesota / Severe Thunderstorm Warnings in 2024
Severe Thunderstorm Warning 67, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jul 10, 2024, 2:02 PM CDT for Redwood County, Renville County, Minnesota. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2024, 2:02 PM CDT (19:02 UTC)
- Expired
- Jul 10, 2024, 2:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Redwood County, MN, Renville County, MN
The radar
The Minneapolis radar (KMPX), 119 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 2:03 PM CDT | TSTM WND DMG | 2 Ssw Morton, MN | Trees down. Delayed report. Time estimated from radar. |
| Jul 10, 2:03 PM CDT | HAIL 0.88 | 1 Sw Morton, MN | Delayed report, time estimated from radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 800 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1148 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449
WUUS53 KMPX 101902
SVRMPX
MNC127-129-101930-
/O.NEW.KMPX.SV.W.0067.240710T1902Z-240710T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
202 PM CDT Wed Jul 10 2024
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Redwood County in southwestern Minnesota...
South central Renville County in central Minnesota...
* Until 230 PM CDT.
* At 202 PM CDT, a severe thunderstorm was located over Morton, or 6
miles east of Redwood Falls, moving west at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Redwood Falls, Franklin, Morton, North Redwood, and Redwood Falls
Airport.
This includes U.S. Highway 71 between mile markers 68 and 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4461 9518 4458 9490 4450 9485 4449 9487
4446 9487 4442 9516
TIME...MOT...LOC 1902Z 073DEG 13KT 4452 9497
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRB2 follow-up statements
390
WWUS53 KMPX 101916
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
216 PM CDT Wed Jul 10 2024
MNC129-101926-
/O.CAN.KMPX.SV.W.0067.000000T0000Z-240710T1930Z/
Renville MN-
216 PM CDT Wed Jul 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL RENVILLE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
&&
LAT...LON 4461 9518 4460 9512 4457 9509 4457 9507
4456 9506 4455 9499 4451 9487 4446 9487
4442 9516
TIME...MOT...LOC 1916Z 073DEG 13KT 4450 9504
$$
MNC127-101930-
/O.CON.KMPX.SV.W.0067.000000T0000Z-240710T1930Z/
Redwood MN-
216 PM CDT Wed Jul 10 2024
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHEASTERN REDWOOD COUNTY...
At 216 PM CDT, a severe thunderstorm was located near Redwood Falls,
moving west at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Redwood Falls, Morton, North Redwood, and Redwood Falls Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4461 9518 4460 9512 4457 9509 4457 9507
4456 9506 4455 9499 4451 9487 4446 9487
4442 9516
TIME...MOT...LOC 1916Z 073DEG 13KT 4450 9504
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JRB493
WWUS53 KMPX 101923
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
223 PM CDT Wed Jul 10 2024
MNC127-101933-
/O.EXP.KMPX.SV.W.0067.000000T0000Z-240710T1930Z/
Redwood MN-
223 PM CDT Wed Jul 10 2024
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REDWOOD COUNTY
WILL EXPIRE AT 230 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However, heavy
rain is still possible with this thunderstorm.
&&
LAT...LON 4461 9518 4460 9512 4457 9509 4457 9507
4456 9506 4455 9499 4451 9487 4446 9487
4442 9516
TIME...MOT...LOC 1923Z 073DEG 13KT 4450 9506
$$
JRBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 1:51 PM CDT, 11 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will continue into this evening with locally heavy rain possible, particularly across southern Minnesota.
- The second half of the work week will be mainly dry with hot and humid conditions arriving by the weekend, along with the return of thunderstorm chances.
Area forecast discussion, Jul 10, 1:51 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 151 PM CDT Wed Jul 10 2024 .KEY MESSAGES... - Scattered showers and thunderstorms will continue into this evening with locally heavy rain possible, particularly across southern Minnesota. - The second half of the work week will be mainly dry with hot and humid conditions arriving by the weekend, along with the return of thunderstorm chances. && .DISCUSSION... Issued at 146 PM CDT Wed Jul 10 2024 Scattered showers and thunderstorms have been ongoing much of the day across south central Minnesota. Anywhere from a quarter inch to near three quarters of an inch of rain has fallen where the more persistent rain continues to fall early this afternoon. Further north and west, afternoon convection is starting to take shape, much like the past two days. Isolated to scattered thunderstorms will once again last into the evening hours with locally heavy rain and gusty winds possible. STC reported a 44 MPH gust with the thunderstorm that moved through around 1:30pm, so winds of this caliber with other stronger storms will continue to be a threat. Overnight, high pressure moves overhead with clearing skies and light winds leading to patchy dense fog by Thursday morning. We will finally get a break from the daily precip chances Thursday through Friday with highs beginning to climb into the mid to upper 80s. This warming trend will continue into the weekend as the upper ridge over the western CONUS shifts east, with low level southerly flow sending ample Gulf moisture northward. Many locales will see their first 90 degree day of the year on Saturday with low to mid 90s expected area wide by Sunday. When coupled with dew points in the 70s, heat headlines may be needed with WBGT values in the mid 80s. With this heat and humidity comes ample instability, but with 850mb temps nearing 18-20C both days, it may be hard to overcome that cap. A series of shortwaves are expected to traverse the region Saturday and Sunday, but the stronger and more impressive wave of the weekend looks to arrive early Sunday. This would be the better of the two days for severe weather, but there is still plenty of uncertainty this far out. Heading into next week, hot and humid conditions will hang on through Monday before a cold front moves through and allows temperatures to fall back into the low 80s through the end of the period. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1221 PM CDT Wed Jul 10 2024 Morning convection continues to gradually drift south through southern Minnesota, with improvements expected in the next few hours at MKT. Similar to the last few days, expect isolated to scattered convection to fire this afternoon and then decrease in coverage this evening. Have included PROB30's at STC, MSP, RWF, RNH, and EAU to cover this potential through around 00z. Very light and variable winds overnight, with a slight increase to around 5kts out of the SE tomorrow. Potential is growing for patchy fog/MVFR visibility between 10-14z Thursday, so have included minor visibility reductions at RWF, MKT, RNH, and EAU. KMSP...Latest hi-res forecast data is trending on the lower side for coverage of showers and storms this afternoon, however have opted to keep the PROB30 in the TAF from 20-24z after consulting with ZMP and monitoring the latest radar trends. Guidance is not excited about the potential for fog impacts at the terminal early tomorrow. Light and variable winds tonight followed by a slight increase out of the south by midday tomorrow. /OUTLOOK FOR KMSP/ FRI...VFR. Wind S 5-10 kts. SAT...VFR. Slight chc -TSRA. Wind S 5-15 kts. SUN...VFR. Slight chc -TSRA. Wind SW 5-15 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...Dye AVIATION...Strus
Hazardous weather outlook, Jul 10, 3:00 AM CDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 300 AM CDT Wed Jul 10 2024 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 110800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 300 AM CDT Wed Jul 10 2024 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Scattered thunderstorms are expected this afternoon and evening, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Hot and humid conditions are expected this weekend. Heat indices may exceed 100 degrees. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jul 10, 1:48 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
148 PM CDT Wed Jul 10 2024
MNZ049>051-058-101915-
Benton MN-Sherburne MN-Stearns MN-Meeker MN-
148 PM CDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MEEKER...SOUTHERN
BENTON...NORTHWESTERN SHERBURNE AND EASTERN STEARNS COUNTIES THROUGH
215 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Waite Park, or near St. Cloud, moving southwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
St. Cloud, Sartell, Sauk Rapids, Waite Park, St. Joseph, Cold Spring,
Collegeville, Foley, Rockville, Richmond, Watkins, and Kimball.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 156 and 174.
U.S. Highway 10 in Minnesota between mile markers 167 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4564 9381 4517 9453 4519 9476 4524 9477
4573 9427
TIME...MOT...LOC 1848Z 047DEG 18KT 4550 9428
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
JRBSpecial weather statement, Jul 10, 1:50 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
150 PM CDT Wed Jul 10 2024
MNZ064-065-073-101915-
Yellow Medicine MN-Renville MN-Redwood MN-
150 PM CDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT REDWOOD...SOUTHEASTERN YELLOW
MEDICINE AND WESTERN RENVILLE COUNTIES THROUGH 215 PM CDT...
At 150 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Redwood Falls, moving south at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Redwood Falls, Granite Falls, Renville, Morgan, Walnut Grove,
Lamberton, Wabasso, Sacred Heart, Franklin, Wood Lake, Morton, and
Hanley Falls.
This includes the following highways...
U.S. Highway 14 between mile markers 44 and 68.
U.S. Highway 212 between mile markers 47 and 49, and between mile
markers 53 and 70.
U.S. Highway 59 near mile marker 87.
U.S. Highway 71 between mile markers 52 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4477 9579 4483 9557 4477 9549 4486 9548
4489 9531 4457 9473 4446 9480 4449 9487
4437 9486 4428 9492 4428 9511 4420 9511
4420 9559 4462 9561 4463 9581
TIME...MOT...LOC 1850Z 017DEG 14KT 4453 9526
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
JRBSpecial weather statement, Jul 10, 1:56 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
156 PM CDT Wed Jul 10 2024
MNZ051>053-059>061-063-101930-
Anoka MN-Washington MN-Isanti MN-Hennepin MN-Sherburne MN-Wright MN-
Chisago MN-
156 PM CDT Wed Jul 10 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HENNEPIN...EAST CENTRAL
WRIGHT...SOUTHEASTERN CHISAGO...ANOKA...SOUTHERN ISANTI...EASTERN
SHERBURNE AND NORTHERN WASHINGTON COUNTIES THROUGH 230 PM CDT...
At 153 PM CDT, Doppler radar was tracking scattered thunderstorm
over across the north metro, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buffalo, Cambridge, Brooklyn Park, Maple Grove, Coon Rapids, Blaine,
Andover, Fridley, Shoreview, Ramsey, Champlin, and Elk River.
This includes the following highways...
Interstate 35 between mile markers 130 and 143.
Interstate 94 in Minnesota between mile markers 194 and 205.
U.S. Highway 10 in Minnesota between mile markers 202 and 217.
U.S. Highway 169 between mile markers 159 and 175.
U.S. Highway 8 in Minnesota between mile markers 0 and 5, and
between mile markers 7 and 21.
U.S. Highway 61 between mile markers 163 and 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4541 9265 4536 9270 4533 9270 4529 9276
4521 9275 4519 9277 4513 9274 4507 9280
4508 9299 4512 9299 4512 9322 4509 9323
4512 9391 4554 9367
TIME...MOT...LOC 1853Z 017DEG 14KT 4534 9322
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
JRBThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:48 PM CDT | Special Weather Statement | MPX | Stearns | 27 min |
| Jul 10, 1:50 PM CDT | Special Weather Statement | MPX | Redwood | 25 min |
| Jul 10, 1:56 PM CDT | Special Weather Statement | MPX | Anoka | 34 min |
| Jul 10, 2:15 PM CDT | Special Weather Statement | MPX | Redwood | 45 min |
| Jul 10, 2:22 PM CDT | Special Weather Statement | MPX | Anoka, Hennepin, Meeker, Ramsey, Sherburne, Stearns and 2 more | 38 min |
| Jul 10, 3:01 PM CDT | Special Weather Statement | MPX | Carver, Hennepin, Meeker, Ramsey, Washington, Wright | 44 min |
| Jul 10, 3:05 PM CDT | Special Weather Statement | MPX | Kandiyohi, Redwood, Renville | 25 min |
| Jul 10, 3:19 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Hennepin, Ramsey | 26 min |
| Jul 10, 6:18 PM CDT | Special Weather Statement | MPX | Steele | 27 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2024Every severe thunderstorm warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.